It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Smoking Cessation Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-16-2011, 04:38 PM   #1
Newbie
(female)
 
Join Date: Dec 2010
Location: usa
Posts: 2
mmers HB User
Thumbs down More Chantix Side Effects

I took chantix about a year and a half ago and am wondering the same thing.
Will I ever be the same? I have quit smoking which I am glad of however I do wonder if it was worth it.
I feel I have had many side effects and continue to have them. I've been depressed, am extremely sensitive, will cry often and sometimes cry for no apparent reason. I get so agitatated I can't hardly stand it. I have had severe mood swings consisting of anger. Have a high intolerance of people, they just really annoy me. I get really angry easily and seem to just not like people anymore or just get so annoyed with them I could just scream. and this includes the people I love like family. I really just don't know what to do. Some of this seems to be getting better lately. But there have been other times when I felt like it was getting better and then it would return. It does seem less severe though.
However now I am having sleeping issues and this is a new one after being off the chantix for over a year, can this too be from it ? After so much time has passed? I wake up in the middle of the night usually after being asleep for around 4 hrs. and can't get back to sleep for an hour or two, sometimes longer. I know it sounds crazy but I really do think it is from the chantix even after being off it for such a long time.
I have also gained weight and seem to continue to do so. It seems no matter what I do, I can't loose the weight even with dieting and exercise, just seems I continue to gain and gain. I having been eating healtheir now and eating less however it seems I just continue to gain. Someone please, please help.
This has really been a nightmare for me. I really think it is all linked especially after reading these posts. Unfortunately it seems I have been plagued with with many side effects from this. I really wish I could turn back the clock and not have taken this medicine.
I also recently have noticed at times that I am really out of breath. (I read a post about someone else having the same issue, which I thought it mustn't be a coincidince. There must be something to this. I wondered myself after all this time I'm now short of breath, how can this be ? I would get short of breath when I was smoking but it got better after I stopped smoking. Then like I said it returned after a yr. and a half. So I figured there must be a link to it when I read that someone else was also having shortness of breath.
Also recently started having pain in my elbow, has been going on for over a month now. I already had problems with arms and fingers tingling and falling asleep. That has been going on for years. But the pain in the elbow is new, don't know if there is a possible link to chantix, however did read that some people have joint pain. I don't know, this is really crazy. Has anyone had things like this happen after being off the chantix for such a long time? I know it seems crazy but I'm just really wondering if there's a link.
This is all so strange to me. I feel like a different person and not for the better. I really wonder if it was worth it. Cuz I really hate the way I feel. I think a lot about killing myself, I just hate the way I feel, I have no more joy, I feel numb, it is really hard to describe I just don't feel right, it's like I just don't have any feeling anymore. Sometimes I think if this is how I'm going to feel the rest of my life then I don't want to live, it's not so much that I really want to kill myself, it's just how I feel, I just don't feel right, and so I don't want to go on living like this.
I guess the thing that keeps me hanging on is I don't want to do that to my family, and that it seems like it might be getting somewhat better. And I keep wondering if others are having the same issues and that if so then maybe I will hear about something that can help or that yes it will eventually go away. And now after reading some of the posts I see that others are having some of the same issues and so maybe I will hear of something that will help or that yes it will eventually go away and I will feel like I use to. I just really don't want to take any kind of medication, I just fear that it will cause some other problem or more problems.
If anyone has any solutions please let me know, or hope.
Feeling really desperate!

--------------------------------------------------------------------------------

 
Sponsors Lightbulb
   
Old 01-19-2011, 05:46 AM   #2
Senior Veteran
(female)
 
Join Date: Jun 2005
Location: USA
Posts: 1,651
StenoLady1 HB UserStenoLady1 HB User
Re: More Chantix Side Effects

Hi there. Congratulations on your quit

First, don't do anything crazy!!!! Your family would be devastated. You must know deep down you can't hurt them this way.

Regarding the way you feel, can I ask how long you smoked? Was smoking a part of half of your life or more?

Now, I'm no corporate or pharma apologist. Far from it. You can even look at my prior posts and see how I feel about pharma/huge corporations taking advantage of consumers. But ... I know people who have quit smoking cold turkey and say the exact same things you are years after they've quit.

Some say cigarettes contain agents which basically anaesthetize us -- to keep us out of doctors' offices for regular aches and pains associated with aging and life's wear and tear. You quit smoking, you start feeling those aches and pains.

I'm sure you know that quitting smoking can and does affect metabolism. When I was a young smoker, if I needed to lose a few pounds, all I did was watched what I ate for a few months. As a middle-aged ex-smoker (female, too), even if I eat clean and count every calorie, if I don't exercise daily -- just a brisk walk or bike ride for 30 or so minutes -- I will gain weight. Is this from a drug I took three years ago for several months? Possibly. Is it probable, though, knowing how many millions of people quit smoking before you and I, quit cold turkey or with nicotine replacements products, and have the exact same issues you speak of?

Speaking of exercise, are you getting enough? I'm not talking intense weight lifting or snowboarding. I'm just talking about a daily endorphin rush. Remember, your brain would get a happy fix every hour as a smoker. Have you replaced that with things like exercise and/or meditation?

I'm a believer that most smokers have underlying anxiety and/or depressive symptoms. Not because we're smokers, but because smoking alleviates symptoms that would get our butts into a doctor's office in order to address anxiety/depression. Have you seen a physician for how you're feeling? And I say this assuming you've exhausted all holistic approaches for the way you've been feeling.

Anyway, sorry if I've rambled. No, you're definitely not alone. Ex-smokers do feel a lot of the things you've described, no matter how we quit. I'll bet alcoholics do, too, and any other addict trying to stay on the wagon so to speak.

Just remember it's more than just quitting smoking. You've got some replacing to do. Think of all the things a cigarette did for you, physiologically as well as mentally. You have to replace those things to stay quit, even years later.

 
The Following User Says Thank You to StenoLady1 For This Useful Post:
Soolaimon (03-23-2011)
Old 03-23-2011, 04:05 PM   #3
Newbie
(female)
 
Join Date: Mar 2011
Location: Great White North
Posts: 6
Soolaimon HB User
Re: More Chantix Side Effects

Hi there StenoLady1. I was browsing through the posts about Chantix and came across yours. Excellent post. I agree with everything you said. I am taking Chantix(Champix)now, into my 11th week and in the back of my mind, am worried that I will never feel "right" again once my course of medication is done. I smoked for 27 years of my life and everything I did revolved around cigs. My body rhythms and internal coping mechanisms are going to take a long time to readjust to the lack of chemicals entering my system, every hour, on the hour regardless of how I quit or what I used to quit. Thanks for your post.

Last edited by Soolaimon; 03-28-2011 at 07:23 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
3rd day of Chantix Sammiepeeps Smoking Cessation 6 11-21-2011 03:44 PM
Chantix does more than just help you quit smoking neveragain444 Smoking Cessation 9 12-19-2010 05:34 PM
5th Week Chantix - No results! Anyone Else? jr2212 Smoking Cessation 2 07-02-2008 10:45 AM
Chantix: What comes next? Nosmo King Smoking Cessation 37 06-03-2008 12:38 PM
Chantix success? CAK70 Smoking Cessation 19 02-24-2008 06:59 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



eddysmom1 (13), stressy (13), rufous57 (6), blokecalledkev (5), gottaquit51 (3), StenoLady1 (3), solofelix (3), rosier (3), angela5271 (2), kitty13 (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 05:23 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!